Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A sufficiency theorem for the Plateau problem


Author: J. W. Lawson
Journal: Trans. Amer. Math. Soc. 64 (1948), 192-204
MSC: Primary 49.0X
MathSciNet review: 0026258
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [I] L. Bianchi, Vorlesungen über differentialgeometrie, Leipzig, Teubner, 1899; 2d ed., 1910, p. 422.
  • [II] G. A. Bliss, Calculus of variations, Carus Mathematical Monographs, 1925.
  • [III] -, Calculus of variations. Multiple integrals, Mimeographed notes, University of Chicago, 1939.
  • [IV] A. B. Carson, An analogue of Green's theorem for multiple integral problems in the calculus of variations, Thesis, Contributions to the Calculus of Variations, 1938-1941, The University of Chicago Press.
  • [V] A. R. Forsyth, The range of minimal surfaces providing a minimum area, Annali di Matematica (3) vol. 21 (1913) pp. 121-142.
  • [VI] A. W. Landers, Jr., Invariant multiple integrals in the calculus of variations, Thesis, Contributions to the Calculus of Variations, 1938-1941, The University of Chicago Press.
  • [VII] J. W. Lawson, Minima of integrals over hypersurfaces, Thesis, Contributions to the Calculus of Variations, 1942-1946, The University of Chicago Press.
  • [VIII] A. W. Raab, Jacobi's condition for multiple integral problems of the calculus of variations, Thesis, Contributions to the Calculus of Variations, 1931-1932, The University of Chicago Press.
  • [IX] T. Radó, The Plateau problem, Ergebnisse der Mathematik, vol. 2, Berlin, Springer, 1933, pp. 81-190.
  • [X] William T. Reid, The Jacobi condition for the double integral problem of the calculus of variations, Duke Math. J. 5 (1939), 856–870. MR 0000466
  • [XI] H. A. Schwarz, Gesammelte mathemalische Abhandlungen, vol. 1, Berlin, Springer, 1890, pp. 223-269.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1948-0026258-2
Article copyright: © Copyright 1948 American Mathematical Society